Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 74, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 3, 2009, 1:34 AM CDT for 4 counties in Minnesota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2009, 1:34 AM CDT (06:34 UTC)
- Expired
- Aug 3, 2009, 2:15 AM CDT
- In force
- 41 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Fillmore County, MN, Houston County, MN, Olmsted County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 1:35 AM CDT | HAIL 1 | 4 Ssw Utica, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 11:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 030634
SVRARX
MNC045-055-109-169-030715-
/O.NEW.KARX.SV.W.0074.090803T0634Z-090803T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
134 AM CDT MON AUG 3 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
NORTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
SOUTHERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 215 AM CDT
* AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED NEAR SARATOGA...OR 16 MILES NORTH OF
PRESTON...MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FREMONT AROUND 140 AM...
LEWISTON AROUND 145 AM...
RUSHFORD AND HART AROUND 150 AM...
I 90 EXIT 257 AND WITOKA AROUND 155 AM...
NEW HARTFORD AND NODINE AROUND 205 AM...
LA CRESCENT AND DAKOTA AROUND 210 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4400 9213 4403 9151 4395 9138 4387 9130
4379 9125 4372 9126 4386 9222
TIME...MOT...LOC 0634Z 273DEG 52KT 4391 9206
$$
AJ2 follow-up statements
000
WWUS53 KARX 030650
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
150 AM CDT MON AUG 3 2009
MNC109-030659-
/O.CAN.KARX.SV.W.0074.000000T0000Z-090803T0715Z/
OLMSTED MN-
150 AM CDT MON AUG 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLMSTED COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNERSTORM WARNING HAS MOVED OUT
OF THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.
LAT...LON 4399 9188 4403 9151 4395 9138 4389 9132
4379 9125 4373 9126 4372 9127 4383 9173
4384 9173 4384 9177 4386 9186
TIME...MOT...LOC 0649Z 273DEG 52KT 4389 9177
$$
MNC055-169-030715-
/O.CON.KARX.SV.W.0074.000000T0000Z-090803T0715Z/
WINONA MN-HOUSTON MN-
150 AM CDT MON AUG 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHERN HOUSTON AND SOUTHEASTERN WINONA COUNTIES...
AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HART...OR 12 MILES SOUTHWEST OF
WINONA...MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
I 90 EXIT 257 AND WITOKA AROUND 155 AM...
RIDGEWAY AROUND 200 AM...
NEW HARTFORD AND NODINE AROUND 205 AM...
DAKOTA AND HOKAH AROUND 210 AM...
LA CRESCENT AROUND 215 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.
&&
LAT...LON 4399 9188 4403 9151 4395 9138 4389 9132
4379 9125 4373 9126 4372 9127 4383 9173
4384 9173 4384 9177 4386 9186
TIME...MOT...LOC 0649Z 273DEG 52KT 4389 9177
$$
AJ000
WWUS53 KARX 030705
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 AM CDT MON AUG 3 2009
MNC055-169-030715-
/O.CAN.KARX.SV.W.0074.000000T0000Z-090803T0715Z/
WINONA MN-HOUSTON MN-
205 AM CDT MON AUG 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOUSTON AND
SOUTHEASTERN WINONA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.
LAT...LON 4399 9188 4403 9151 4395 9138 4389 9132
4379 9125 4373 9126 4372 9127 4383 9173
4384 9173 4384 9177 4386 9186
TIME...MOT...LOC 0705Z 273DEG 52KT 4387 9144
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:32 PM CDT, 11 hours 2 minutes earlier.
Area forecast discussion, Aug 2, 2:32 PM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 232 PM CDT SUN AUG 2 2009 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FAIRLY FAST NORTHWEST FLOW HAS SETUP ANOTHER RISK OF THUNDERSTORMS AND POSSIBLY SEVERE WEATHER AS SHORT WAVE TROUGH PASSES THROUGH NEXT 24 HOURS. FORECAST CHALLENGE IS HOW STRONG STORMS MIGHT BE LATER THIS EVENING AND THEN TIMING AS WAVE MOVES THROUGH FOR ADDITIONAL RAIN CHANCES ON MONDAY. SHORT WAVE IS MOVING OUT OF MONTANA AND INTO THE DAKOTAS THIS AFTERNOON. ASSOCIATED SURFACE LOW NEARLY INTO WESTERN MINNESOTA AS OF 02.18Z WITH STRONG SOUTHWEST LOW LEVEL FLOW AHEAD OF IT. LOW LEVEL MOISTURE VALUES ARE PRETTY MEEK BUT A NARROW RIBBON OF 60+ DEG F SURFACE DEW POINTS ARE STARTING TO ADVECT NORTHWARD AHEAD OF COLD FRONT. BETTER DEEP SHEAR IS EAST OR AHEAD OF THE MOISTURE AXIS BUT AS STRONG WARM AIR ADVECTION CONTINUES INTO THE EVENING... THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF LOW ALONG WARM FRONT AND THEN PUSH EAST. MUCAPE VALUES OF 1000 TO 2000 J/KG WILL HELP INITIATE STORMS BUT VALUES WILL LIKELY DROP OFF CLOSER TO THE MISSISSIPPI RIVER SO NOT SURE HOW MUCH STORMS WILL BE ABLE TO SUSTAIN THEMSELVES. 02.12Z LOCAL MESOSCALE WRF DEVELOPS BOWING SIGNATURE CONVECTION ALONG AND NORTH OF INTERSTATE 90 SO WILL HAVE TO BE WATCHED FOR POTENTIAL. IN CONJUNCTION WITH A SMALL SEVERE WEATHER RISK...HAVE BUMPED UP RAIN CHANCES MAINLY IN NORTHERN FORECAST AREAS TONIGHT WHICH IS AGAIN...MAINLY NORTH OF INTERSTATE 90. TIMING OF FRONTAL PASSAGE EARLY MONDAY MORNING PRECLUDES MUCH FOR A SEVERE WEATHER RISK. STRONGER CONVECTION LIKELY TO GROW SOUTH OF FORECAST AREA LATER IN THE DAY IN HIGHER INSTABILITY ENVIRONMENT. TRIED TO ADD SOME QUICKER TIMING TO RAIN PUSHING OUT THAT LED TO LOWER RAIN THREATS IN MANY AREAS. HAVE ALSO BOOSTED TEMPERATURES...ESPECIALLY AHEAD OF PASSING FRONT WITH SHORT WINDOW OF MAKING IT INTO THE 80S. ANOTHER SHORT WAVE TROUGH PASSES THROUGH NORTHERN GREAT LAKES ON TUESDAY BUT MOISTURE WILL BE LIMITED AND BEST DYAMICS STAY QUITE A WAYS NORTH. QUIET WEATHER SHOULD PREVAIL INTO MID WEEK...WITH MORE AT OR BELOW NORMAL TEMPERATURES. .LONG TERM...THURSDAY THROUGH SUNDAY MEDIUM RANGE GUIDANCE IN FAR BETTER AGREEMENT COMPARED TO 01.00Z RUNS...WHICH LEADS HIGHER CONFIDENCE IN OVERALL PATTERN SHIFT AND WARMING TREND. THIS WILL ALSO MEAN HIGHER RISKS OF CONVECTIVE SYSTEMS AND ASSOCIATED WITH THAT...UNCERTAINTY IN PLACEMENT AND TIMING OF THOSE. MEAN UPPER RIDGE WILL GRADUALLY SHIFT EAST DURING THIS PERIOD. SHORT WAVE TROUGH ENERGY PROGGED TO PUSH THROUGH THE GREAT LAKES ON THURSDAY. RIDGE STARTS TO TAKE CONTROL SHORTLY AFTER THAT SO LEFT RAIN THREAT IN FOR THURSDAY BUT WILL ATTEMPT TO TIME A DRY PERIOD AFTER THAT. HIGH PRESSURE SHOULD BE IN PLACE ACROSS THE NORTHERN U.S. ON FRIDAY BUT AS HEIGHTS CONTINUE TO BUILD...EXPECT STRONGER WARM FRONT TO DEVELOP TO THE SOUTHWEST. GUIDANCE SUGGESTS STRONG LOW LEVEL WARM AIR ADVECTION HEADED INTO SATURDAY SO HAVE CONTINUED DAY BY DAY RAMP OF WARMER TEMPERATURES. 02.00Z ECMWF AND 02.06Z GFS/DGEX SOLUTIONS IN GOOD AGREEMENT SWINGING TROUGH THAT COMES IN FROM THE WEST COAST NORTHEAST AND TAKES IT FARTHER NORTH NOW THAN EVEN EARLIER SOLUTIONS. HARD TO DETERMINE AT THIS POINT WHERE ANY MCS ACTIVITY THAT FORMS LATE FRIDAY MAY FORM...AND THEN HOW THAT MAY INFLUENCE ANY REDEVELOPMENT ON SATURDAY...ESPECIALLY AS DYNAMICS SHIFT NORTH. AT THIS POINT WILL HAVE TO KEEP RESPECTABLE CHANCES OF THUNDERSTORMS IN NEARLY EVERY PERIOD AS DETAILS CAN BE ADDED IN LATER. MAY DAMPEN HIGH TEMPERATURES A BIT GIVEN POSSIBLE MCS ACTIVITY BUT COULD EASILY PUSH 90 DEGREES IN MANY AREAS IF CAP BUILDS IN AND THUNDERSTORM ACTIVITY SHIFTS NORTH...ESPECIALLY NO SATURDAY. && .AVIATION...TONIGHT THROUGH MONDAY A WEAK AREA OF LOW PRESSURE WILL TRACK EAST FROM THE DAKOTAS INTO NORTHERN WI TONIGHT. AS IT DOES...IT WILL PUSH A WARM FRONT ALONG WITH MORE MOIST AND UNSTABLE AIR INTO THE AREA FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS. THE HIGHEST PROBABILITY OF THIS OCCURING APPEARS TO BE ALONG AND NORTH OF THE I-90/94 CORRIDOR. CLOUDS WILL BE ACCAS VARIETY WITH A BROKEN DECK AOA 9KFT AT KRST/KLSE TAF SITES AFTER 03.00Z. DUE TO THE ANTICIPATED SCATTERED NATURE OF THE SHRA/TS ACTIVITY OUT OF THIS ACCAS...OPTED TO GO WITH A VCSH/CB REMARK IN THE TAFS FOR NOW IN AFTER 03.03Z. THE LOW WILL CONTINUE TO TRACK ACROSS THE U.P. OF MI MONDAY AND WILL DRAG A COLD FRONT THROUGH THE TAF SITES AFTER 03.15Z. THIS WILL RESULT IN SCATTERING CLOUDS AND WINDS SHIFTING TOWARD A WESTERLY DIRECTION. THERE WILL BE A CHANCE FOR SOME REDEVELOPMENT ALONG THE COLD FRONTAL BOUNDARY AS IT SINKS THROUGH SOUTHERN WI/NORTHEAST IA...BUT BELIEVE SHRA/TS CHANCES WILL REMAIN MAINLY SOUTH OF THE AREA. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH MONDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...SHEA AVIATION..........DAS
Hazardous weather outlook, Aug 2, 1:50 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK ...CORRECTED NATIONAL WEATHER SERVICE LA CROSSE WI 150 PM CDT SUN AUG 2 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-031100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 150 PM CDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT LOW PRESSURE WILL TRACK FROM EASTERN SOUTH DAKOTA INTO NORTHERN WISCONSIN TONIGHT. THIS WILL PULL MORE MOIST AND INCREASINGLY UNSTABLE AIR INTO THE REGION AND WILL PRODUCE SCATTERED THUNDERSTORMS. RIGHT NOW...IT APPEARS MOST OF THIS THUNDERSTORM ACTIVITY WILL BE FOCUSED ALONG AND NORTH OF THE INTERSTATE 90 CORRIDOR. THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. AGAIN...THE MAIN SEVERE THREAT AREA APPEARS TO BE ALONG AND NORTH OF THE INTERSTATE 90 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...A COLD FRONT WILL PRODUCE A CONTINUED CHANCE OF THUNDERSTORMS ACROSS SOUTHERN WISCONSIN INTO NORTHEAST IOWA. HOWEVER...IT APPEARS ANY SEVERE THREAT WILL REMAIN SOUTH OF THE AREA. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH SATURDAY. AT THIS TIME...IT IS TOO EARLY TO ASCERTAIN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ACROSS MOST OF THE AREA WILL LIKELY NOT BE NEEDED. HOWEVER...SPOTTERS NORTH OF INTERSTATE 90 MAY WANT TO MONITOR THE WEATHER TONIGHT FOR POSSIBLE ACTIVATION. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS/BOYNE
In the hours before
Special weather statement, Aug 2, 9:12 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 912 PM CDT SUN AUG 2 2009 WIZ017-030315- TAYLOR- 912 PM CDT SUN AUG 2 2009 AT 907 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE TAYLOR COUNTY AIRPORT. SMALL HAIL AND GUSTY WINDS WERE REPORTED BY THE TAYLOR COUNTY SHERIFF. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN WILL CONTINUE TO ACCOMPANY THIS STRONG THUNDERSTORM AS IT MOVES EAST AT 30 MPH. LOCATIONS THAT MAY BE AFFECTED INCLUDE... STETSONVILLE AND GOODRICH. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. AJ
Special weather statement, Aug 2, 9:57 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 957 PM CDT SUN AUG 2 2009 WIZ017-030400- TAYLOR- 957 PM CDT SUN AUG 2 2009 AT 955 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JUMP RIVER...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... KATHRYN LAKE...PERKINSTOWN...NORTH TWIN LAKE...MEDFORD...THE MONDEAUX FLOWAGE AND ESADORE LAKE. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. AJ
Special weather statement, Aug 2, 10:58 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1058 PM CDT SUN AUG 2 2009 WIZ017-030500- TAYLOR- 1058 PM CDT SUN AUG 2 2009 AT 1054 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 28 MILES NORTHWEST OF JUMP RIVER TO 31 MILES WEST OF DONALD...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. ANOTHER AREA OF THUNDERSTORMS WERE LOCATED 5 MILES NORTHWEST OF JUMP RIVER...MOVING SOUTHEAST AT 20 MPH. TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... DONALD...JUMP RIVER...HANNIBAL...PERKINSTOWN AND ESADORE LAKE. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. AJ
Special weather statement, Aug 3, 12:16 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1216 AM CDT MON AUG 3 2009 MNZ086>088-094-095-030615- DODGE-FILLMORE-MOWER-OLMSTED-WINONA- 1216 AM CDT MON AUG 3 2009 AT 1210 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BYRON TO WALTHAM. PEA SIZE HAIL HAS BEEN OBSERVED IN KASSON AND MANTORVILLE. SMALL HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL CONTINUE TO ACCOMPANY THESE STRONG THUNDERSTORMS AS THEY MOVE EAST AT 55 MPH. LOCATIONS THAT MAY BE AFFECTED INCLUDE... ROCHESTER AIRPORT...VIOLA...RACINE...FOUNTAIN AND SAINT CHARLES. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. AJ
Special weather statement, Aug 3, 12:22 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1222 AM CDT MON AUG 3 2009 MNZ079-086>088-094>096-WIZ032>034-041-042-053-030615- BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-LA CROSSE-MONROE-MOWER-OLMSTED-TREMPEALEAU-VERNON-WABASHA-WINONA- 1222 AM CDT MON AUG 3 2009 THROUGH 3 AM...STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST AT 40 MPH ACROSS PARTS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. THESE THUNDERSTORMS WILL BE FOUND MAINLY ALONG AND NORTH OF INTERSTATE 90. HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THIS STRONG THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. BOYNE
Special weather statement, Aug 3, 12:51 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1251 AM CDT MON AUG 3 2009 WIZ017-029-034-030645- CLARK-JACKSON-TAYLOR- 1251 AM CDT MON AUG 3 2009 AT 1246 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 24 MILES WEST OF JUNCTION TO TAYLOR...MOVING NORTHEAST AT 55 MPH. SMALL HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE STRONG THUNDERSTORMS. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE... HIXTON ALMA CENTER K O A...THE MAJESTIC PINES CASINO...BLACK RIVER FALLS...SAND PILLOW...NEILLSVILLE...OWEN AND MEDFORD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. AJ
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.